Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at May 18, 2017, 9:25 PM MDT for Garden County, Keith County, Nebraska. It took effect at May 21, 2017, 6:00 AM MDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2017, 9:25 PM MDT (03:25 UTC)
- In effect from
- May 21, 2017, 6:00 AM MDT
- Expired
- May 22, 2017, 8:00 AM MDT
- In force
- 26 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
302 WGUS43 KLBF 190325 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 1025 PM CDT Thu May 18 2017 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The combination of reservoir releases upstream and recent and future rainfall is forecast to cause minor river flooding on the North Platte River at Lewellen. River levels are anticipated to start rising on Friday afternoon and is forecast to rise above flood stage on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-201525- /O.NEW.KLBF.FL.W.0001.170521T1200Z-000000T0000Z/ /LEWN1.1.ER.170521T1200Z.170523T0600Z.000000T0000Z.UU/ 925 PM MDT Thu May 18 2017 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * from Sunday morning until further notice. * At 8:45 PM Thursday the stage was 6.7 feet. * Flood stage is 7.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 8.1 feet by Tuesday morning. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. * Flood history...This crest compares to a previous crest of 8.1 feet on Mar 5 1995. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
6 follow-up statements
939 WGUS83 KLBF 191541 FLSLBF Flood Statement National Weather Service North Platte NE 1041 AM CDT Fri May 19 2017 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The combination of reservoir releases upstream and recent and future rainfall is expected to cause minor river flooding on the North Platte River at Lewellen. River levels will start rising today then continue through the weekend and are forecast to rise above flood stage early Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-210341- /O.EXT.KLBF.FL.W.0001.170522T1200Z-000000T0000Z/ /LEWN1.1.ER.170522T1200Z.170522T1200Z.000000T0000Z.UU/ 941 AM MDT Fri May 19 2017 The Flood Warning continues for The North Platte River at Lewellen. * from Monday morning until further notice. * At 8:45 AM Friday the stage was 6.7 feet. * Flood stage is 7.5 feet. * Forecast...The river is expected to rise to flood stage Monday morning and will remain near flood stage through early Wednesday. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ ET
058 WGUS83 KLBF 201615 FLSLBF Flood Statement National Weather Service North Platte NE 1115 AM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The combination of reservoir releases upstream and precipitation, recent and today, is expected to cause minor river flooding on the North Platte River at Lewellen. River levels are now rising and will rise to near minor flood stage tomorrow early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-220415- /O.EXT.KLBF.FL.W.0001.170521T1800Z-170523T1200Z/ /LEWN1.1.ER.170521T1800Z.170521T1800Z.170522T1200Z.UU/ 1015 AM MDT Sat May 20 2017 The Flood Warning continues for The North Platte River at Lewellen. * from Sunday afternoon to Tuesday morning. * At 9:45 AM Saturday the stage was 7.2 feet. * Flood stage is 7.5 feet. * Forecast...The river is expected to rise to near flood stage tomorrow early afternoon. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ ET
579 WGUS83 KLBF 210207 FLSLBF Flood Statement National Weather Service North Platte NE 907 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The combination of reservoir releases upstream and heavy precipitation, will cause minor river flooding on the North Platte River at Lewellen. River levels are now rising and will rise to flood stage early tomorrow afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-221407- /O.EXT.KLBF.FL.W.0001.170521T1800Z-170523T1800Z/ /LEWN1.1.ER.170521T1800Z.170522T0600Z.170522T1800Z.UU/ 807 PM MDT Sat May 20 2017 The Flood Warning continues for The North Platte River at Lewellen. * from Sunday afternoon to Tuesday afternoon. * At 6:45 PM Saturday the stage was 7.2 feet. * Flood stage is 7.5 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage by early tomorrow afternoon and continue to rise to near 7.6 feet by early Monday morning. The river will fall below flood stage by Monday early afternoon. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
882 WGUS83 KLBF 211526 FLSLBF Flood Statement National Weather Service North Platte NE 1026 AM CDT Sun May 21 2017 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The combination of reservoir releases upstream and heavy precipitation will cause minor river flooding on the North Platte River at Lewellen. River levels are rising and will rise to flood stage this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-230326- /O.EXT.KLBF.FL.W.0001.170522T0000Z-170523T1800Z/ /LEWN1.1.ER.170522T0000Z.170522T0000Z.170522T1800Z.UU/ 926 AM MDT Sun May 21 2017 The Flood Warning continues for The North Platte River at Lewellen. * from this evening to Tuesday afternoon. * At 8:45 AM Sunday the stage was 7.3 feet. * Flood stage is 7.5 feet. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ ET
662 WGUS83 KLBF 220155 FLSLBF Flood Statement National Weather Service North Platte NE 855 PM CDT Sun May 21 2017 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The combination of reservoir releases upstream and heavy precipitation will cause minor river flooding on the North Platte River at Lewellen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-231355- /O.EXT.KLBF.FL.W.0001.000000T0000Z-170524T0000Z/ /LEWN1.1.ER.170522T1200Z.170522T1200Z.170523T0000Z.UU/ 755 PM MDT Sun May 21 2017 The Flood Warning continues for The North Platte River at Lewellen. * until Tuesday evening. * At 6:45 PM Sunday the stage was 7.4 feet. * Flood stage is 7.5 feet. * Forecast...The river is expected to rise to near flood stage Monday morning and begin falling Monday night. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
970 WGUS83 KLBF 221400 FLSLBF Flood Statement National Weather Service North Platte NE 900 AM CDT Mon May 22 2017 ...The Flood Warning is canceled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .River levels are expected to remain below flood stage for the next several days. However, they will remain elevated through the end of the week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-221430- /O.CAN.KLBF.FL.W.0001.000000T0000Z-170524T0000Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 800 AM MDT Mon May 22 2017 The Flood Warning is canceled for The North Platte River at Lewellen. * At 6:45 AM Monday the stage was 7.4 feet. * Flood stage is 7.5 feet. * Forecast...The river crested below flood stage at 7.4 feet. The river will fall to 7.3 feet by . * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Buttler
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 18, 6:02 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 18, 6:02 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 702 PM CDT Thu May 18 2017 .SHORT TERM...(This evening through Friday) Issued at 250 PM CDT Thu May 18 2017 Lead wave will rotate east/northeast into KS and lift north through central and eastern Nebraska tonight. Strong/Severe convection will congeal into an MCS across KS early this evening. This activity will lift north and northeast into central and eastern Nebraska tonight. In our immediate area the precipitation associated with this MCS generally looks to remain east of a line from North Platte to Valentine. To the west of this line scattered showers can be expected with more numerous showers across the panhandle in closer proximity to the main upper low. Very cool tonight with lows falling into the mid 30s across northwest Nebraska and lower to mid 40s elsewhere. Main upper low will migrate toward SW KS by later Friday afternoon. Isentropic lift persists all day across the area ahead of the low, and with increasing moisture advection, cannot rule out a shower anytime during the day. The best chance though will be late afternoon when convection develops across western KS and begins to lift north into the area. Much below normal temperatures will continue, with northeast low level upslope flow keeping highs in the 40s to near 50. .LONG TERM...(Friday night through Thursday) Issued at 250 PM CDT Thu May 18 2017 The sensible weather highlights this period revolves around wet and cool conditions with below normal temperatures prevailing. Coolest day on Saturday where highs will be about 15 to 25 degrees below seasonal normals. Period begins with increased chances for precipitation through much of Saturday with a short reprieve with dry conditions then anticipated Saturday night and Sunday. Unsettled weather is then expected Monday through Tuesday. The large scale pattern will feature a long wave trough early Friday night over much of the western and central CONUS inland from the west coast with a closed low over the Central High Plains. Elsewhere, a ridge is expected to be present upstream and downstream of this feature over the West Coast and southeast US to the Great Lakes, respectively. The long term period will start within a period of wet weather with increased rain chances. The closed upper low will lift slowly over the next 24 hrs into the Middle Missouri Valley wherein ample large scale forcing for ascent is expected Friday night into Saturday. This in combination with associated lower level tropospheric zone of deformation and frontogenesis that is anticipated to setup over southwestern NE and central NE will prompt higher-end PoPs tomorrow night into Saturday morning (likely PoPs) though some differences exist location of forcing with guidance. Also, tomorrow night there is increasing potential for changeover to rain/snow mix or all snow giving thermal profiles and cooling aloft at low-levels, however, impacts are expected to be minimal given scant snow accumulations. Lastly, tomorrow night there is low potential for embedded thunder as well. Beginning Saturday drier air will start to enter the forecast area with precipitation chances decreasing Saturday and Saturday evening from southwest to northeast. Thereafter, the upper level low will slowly lift into the MN Arrowhead region by Sunday. Beyond Sunday, sensible weather will continue to be characterized by cool conditions though no days look to be as cool as forecast Friday and Saturday. The large scale pattern will feature large scale troughing dominating the central and eastern CONUS and a ridge prevailing over the West Coast through Tuesday. A surface cold front is expected to advance southward Monday as a shortwave trough moves through the region and this will bring the potential for thunderstorms to the local forecast area Monday afternoon and evening. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 702 PM CDT Thu May 18 2017 Mainly IFR ceilings the next 24 hours across western Nebraska. Areas of drizzle will limit visibilities to below 5sm across southwest Nebraska this evening. Rain showers will develop and move into western Nerbaska tonight and persist Friday. Northeast winds 15g25kt will also persist. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, May 18, 2:32 PM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 332 PM CDT Thu May 18 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 332 PM CDT Thu May 18 2017 /232 PM MDT Thu May 18 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Some thunderstorms remain possible over far southwest Nebraska this afternoon and evening from Lamar to Oconto. Any storms that develop are expected to remain below severe limits. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated thunderstorms are possible again on Friday over portions of southwest Nebraska. Any storms that develop will remain below severe limits. Widespread light to moderate rain will mix with or change to snow over northwest Nebraska Saturday morning as temperatures fall to the freezing mark. Little or no accumulation is expected with accumulations expected to be limited to grassy areas. Minor river flooding is possible on the North Platte river at Lewellen due to reservoir releases and rainfall. River levels are anticipated to start rising Friday and will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.